MAUDE Adverse Event Report: AV-TEMECULA-CT HI-TORQUE COMMAND 18 GUIDE WIRE

AV-TEMECULA-CT HI-TORQUE COMMAND 18 GUIDE WIRE
Catalog Number 1013730
Medical Device Problem Codes Off-Label Use (1494); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was not returned for analysis.It should be noted the contraindications.Torque guide wires for ptca, pta, and stents instructions for use, states: not intended for use in the cerebral vasculature or with atherectomy devices.The investigation determined the reported difficulties appear to be related to use error.It is likely that interaction/friction with the atherectomy device caused the reported damage to the polymer coating.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other incidents.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a calcified lesion in the tortuous right dorsalis pedis artery.An atherectomy device was used over the command guide wire and the polymer was torn away from the core.The guide wire was safely withdrawn through the guide catheter under fluoroscopy.A new command guide wire was used to complete the procedure.There were no adverse patient effects and there was no reported clinically significant delay in the procedure.No additional information was provided.

Brand Name
HI-TORQUE COMMAND 18 GUIDE WIRE
Common Device Name
HI-TORQUE COMMAND 18 GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8184285
Report Number2024168-2018-09883
Device Sequence Number2792653
Product Code DQX
UDI-Device Identifier08717648212123
UDI-Public08717648212123
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K152404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue Number1013730
Device Lot Number8050761
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2018
Initial Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR
Patient Weight56